Drug Stents May Trigger Dangerous Fatal Allergic Reactions. According to a recent study from Northwestern Memorial Hospital, which will appear published in the January 3, print issue of the Journal of the American College of Cardiology, drug-eluting stents may trigger dangerous allergic reactions. Stents are commonly used to prevent blockage of the heart arteries.
The study considered 5,783 reports of Potentially Fatal Allergic Reactions associated with drug-eluting stents. Of these, there were 17 instances of Fatal Allergic Reactions, four of which resulted in death that were most likely, or definitely, caused by the Drug-Eluting Stents.
involvement of these drug stents in potentially serious adverse events
As a result of the “cause and effect” the authors see with respect to the involvement of these stents in potentially serious adverse events, they suggest that doctor and patients watch for the symptoms associated with allergic reactions; including rash, difficulty breathing, hives, itching, and fever.
In isolating what may be responsible for the problem, the researchers have zeroed in on the polymer coating used.